Alert archive / Kansas / Winter Storm Warnings in 2008

Winter Storm Warning 3, NWS Wichita, KS

February 10, 20089 counties in Kansas

NWS Wichita, KS issued this winter storm warning at Feb 10, 2008, 3:04 PM CST for 9 counties in Kansas. It took effect at Feb 11, 2008, 3:30 AM CST. It was in force for 12 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 10, 2008, 3:04 PM CST (21:04 UTC)
In effect from
Feb 11, 2008, 3:30 AM CST
Expired
Feb 11, 2008, 3:01 PM CST
In force
12 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 4:42 AM CSTSLEET 0.5Winfield, KSSLEET ACCUMULATIONS BETWEEN 0.25 TO O.50 INCH. SLICK ROADS FROM FREEZING RAIN REPORTED.
Feb 11, 4:43 AM CSTSLEET 0Howard, KSSLEET AND SLICK ROADS ACROSS THE COUNTY.
Feb 11, 4:44 AM CSTFREEZING RAIN 0Sedan, KSFREEZING RAIN AND SLEET. HIGHWAY 166 WAS REPORTED AS ICE COVERED ACROSS MOST OF THE COUNTY.
Feb 11, 4:45 AM CSTFREEZING RAIN 0Fredonia, KSROADS JUST STARTING TO ICE UP ACROSS THE COUNTY.
Feb 11, 4:46 AM CSTFREEZING RAIN 0Independence, KSSLEET AND FREEZING RAIN WITH THUNDER ACROSS THE COUNTY. ICE ACCUMULATIONS HAVE CAUSED SOME POWER OUTAGES BETWEEN INDEPENDENCE AND COFFEYVILLE. SEVERAL CARS IN DITCHES.
Feb 11, 4:48 AM CSTSLEET 0Oswego, KSHEAVY SLEET REPORTED ACROSS THE COUNTY WITH SLICK ROADS.
Feb 11, 4:49 AM CSTFREEZING RAIN 0Chanute, KSSLEET AND FREEZING RAIN WITH SOME ICE ACCUMULATION ACROSS THE COUNTY.
Feb 11, 4:51 AM CSTFREEZING RAIN 0Iola, KSFREEZING RAIN WITH SOME ICE ACCUMULATION.
Feb 11, 4:51 AM CSTSNOW 0Humboldt, KSLIGHT SNOW REPORTED.
Feb 11, 5:39 AM CSTFREEZING RAIN 0Yates Center, KSLIGHT FREEZING RAIN IN WEST PART OF COUNTY, GENERALLY DRY CONDITIONS NORTHEAST.
Feb 11, 6:15 AM CSTICE STORM 0Caney, KSONE HALF INCH OF ICE ACCUMULATION MEASURED BY SPOTTER.
Feb 11, 6:15 AM CSTFREEZING RAIN 0.5Caney, KSHALF INCH OF ICE ACCUMULATION.
Feb 11, 6:40 AM CSTICE STORM 0Oswego, KSONE HALF INCH OF ICE ACCUMULATION MEASURED.
Feb 11, 6:40 AM CSTFREEZING RAIN 0.5Oswego, KSROADS SLICK AND HAZARDOUS.
Feb 11, 6:50 AM CSTICE STORM 0Erie, KSONE HALF INCH OF ICE ACCUMULATION ESTIMATED.
Feb 11, 6:50 AM CSTFREEZING RAIN 0.5Erie, KS
Feb 11, 7:07 AM CSTFREEZING RAIN 0.35 S Cherryvale, KS
Feb 11, 7:20 AM CSTFREEZING RAIN 0.34 W Caney, KS
Feb 11, 7:30 AM CSTFREEZING RAIN 0.5Oswego, KSMEASURED AT THE OSWEGO WATER PLANT.
Feb 11, 8:47 AM CSTICE STORM 0Hale, KSONE HALF INCH OF ICE ACCUMULATION MEASURED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 102104
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CST SUN FEB 10 2008

...SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE ON MONDAY...

.A WINTER STORM WILL BRING FREEZING RAIN AND EMBEDDED
THUNDERSTORMS TO SOUTHEAST KANSAS ON MONDAY...WITH THE POTENTIAL
FOR SIGNIFICANT ICE ACCUMULATIONS. LIGHT FREEZING RAIN IS ALSO
POSSIBLE ACROSS MUCH OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS. 

KSZ071-072-094>096-098>100-110515-
/O.UPG.KICT.WS.A.0003.080211T1000Z-080211T1900Z/
/O.NEW.KICT.WS.W.0003.080211T1000Z-080211T2100Z/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
304 PM CST SUN FEB 10 2008

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CST MONDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT FREEZING RAIN WILL DEVELOP EARLY MONDAY MORNING AND BECOME
WIDESPREAD INTO EARLY MONDAY AFTERNOON. EMBEDDED THUNDERSTORMS ARE
ALSO POSSIBLE WHICH COULD CAUSE HEAVIER PERIODS OF FREEZING RAIN
AND ICE ACCUMULATIONS. SIGNIFICANT ACCUMULATIONS OF ICE...BETWEEN
ONE-QUARTER AND ONE-HALF INCH ARE EXPECTED. THIS WILL RESULT IN
TREACHEROUS TRAVEL CONDITIONS...AND THE POSSIBILITY FOR DOWNED
POWER LINES AND TREE LIMBS. 

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ070-093-110515-
/O.UPG.KICT.WS.A.0003.080211T1000Z-080211T1900Z/
/O.NEW.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/
GREENWOOD-COWLEY-
INCLUDING THE CITIES OF...EUREKA...WINFIELD...ARKANSAS CITY
304 PM CST SUN FEB 10 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

AREAS OF LIGHT FREEZING RAIN WILL DEVELOP OVER THE AREA MONDAY
MORNING AND CONTINUE THROUGH MIDDAY. ICE ACCUMULATIONS OF ONE-
EIGHTH OF AN INCH ARE LIKELY WHICH WILL RESULT IN HAZARDOUS
TRAVEL CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

KSZ053-069-110515-
/O.NEW.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/
CHASE-BUTLER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA
304 PM CST SUN FEB 10 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CST
MONDAY. 

AREAS OF LIGHT FREEZING RAIN WILL DEVELOP OVER THE AREA MONDAY
MORNING AND CONTINUE THROUGH MIDDAY. ICE ACCUMULATIONS OF ONE-
EIGHTH OF AN INCH ARE LIKELY WHICH WILL RESULT IN HAZARDOUS
TRAVEL CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

JMC
6 follow-up statements
000 
WWUS43 KICT 110333
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CST SUN FEB 10 2008

...SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE ON MONDAY...

.A WINTER STORM WILL BRING FREEZING RAIN AND EMBEDDED
THUNDERSTORMS TO SOUTHEAST KANSAS LATE TONIGHT THROUGH
MONDAY...WITH THE POTENTIAL FOR SIGNIFICANT ICE
ACCUMULATIONS...PRIMARILY OVER SOUTHEAST KANSAS. LIGHT FREEZING
RAIN IS ALSO POSSIBLE ACROSS MUCH OF SOUTH CENTRAL KANSAS AND THE
FLINT HILLS.

KSZ071-072-094>096-098>100-111145-
/O.CON.KICT.WS.W.0003.080211T1000Z-080211T2100Z/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
933 PM CST SUN FEB 10 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
MONDAY. 

LIGHT FREEZING RAIN WILL DEVELOP LATE TONIGHT...AND BECOME
WIDESPREAD THROUGH EARLY MONDAY AFTERNOON. EMBEDDED THUNDERSTORMS
ARE ALSO POSSIBLE...WHICH COULD CAUSE HEAVIER PERIODS OF FREEZING
RAIN AND ICE ACCUMULATIONS. SIGNIFICANT ACCUMULATIONS OF ICE
GREATER THAN ONE-QUARTER INCH WILL BE POSSIBLE. THIS WILL RESULT
IN TREACHEROUS TRAVEL CONDITIONS...AND THE POSSIBILITY FOR DOWNED
POWER LINES AND TREE LIMBS.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ083-092-111145-
/O.EXA.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/
SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...WICHITA...WELLINGTON
933 PM CST SUN FEB 10 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CST
MONDAY. 

AREAS OF LIGHT FREEZING RAIN WILL DEVELOP OVER THE AREA LATE
TONIGHT...AND PERSIST THROUGH MONDAY MORNING. ICE ACCUMULATIONS UP
TO ONE-EIGHTH OF AN INCH WILL BE POSSIBLE...WHICH WILL RESULT IN
HAZARDOUS TRAVEL CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

KSZ053-069-070-093-111145-
/O.CON.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/
CHASE-BUTLER-GREENWOOD-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY
933 PM CST SUN FEB 10 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM
CST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CST
MONDAY. 

AREAS OF LIGHT FREEZING RAIN WILL DEVELOP OVER THE AREA LATE
TONIGHT...AND PERSIST THROUGH MONDAY MORNING. ICE ACCUMULATIONS
UP TO ONE-TENTH OF AN INCH WILL BE POSSIBLE...WHICH WILL RESULT
IN HAZARDOUS TRAVEL CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KICT 110930
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
330 AM CST MON FEB 11 2008


KSZ093-111730-
/O.UPG.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/
/O.EXA.KICT.WS.W.0003.080211T1000Z-080211T2100Z/
COWLEY-
INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY
330 AM CST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF THUNDERSTORMS WITH SLEET...FREEZING RAIN AND SMALL HAIL WILL
CONTINUE THROUGH MID-MORNING. FROM MID-MORNING THROUGH MID-
AFTERNOON...FREEZING RAIN WILL ACCUMULATE ON TREES...POWER LINES
AND ROADWAYS. ICE ACCUMULATIONS AROUND ONE-QUARTER INCH WILL BE
POSSIBLE...ALONG WITH SLEET ACCUMULATIONS UP TO 2 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ071-072-094>096-098>100-111730-
/O.CON.KICT.WS.W.0003.080211T1000Z-080211T2100Z/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
330 AM CST MON FEB 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

SLEET AND FREEZING RAIN WILL CONTINUE THIS MORNING...AND BECOME
WIDESPREAD FREEZING RAIN BY EARLY THIS AFTERNOON. EMBEDDED
THUNDERSTORMS ARE LIKELY THROUGH MID-MORNING...WHICH WILL CAUSE
HEAVIER PERIODS OF FREEZING RAIN AND ICE ACCUMULATIONS.
SIGNIFICANT ACCUMULATIONS OF ICE GREATER THAN ONE-QUARTER INCH
WILL BE POSSIBLE. THIS WILL RESULT IN TREACHEROUS TRAVEL
CONDITIONS...AND THE POSSIBILITY FOR DOWNED POWER LINES AND TREE
LIMBS.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ067-068-082-091-111500-
/O.EXB.KICT.WW.Y.0003.080211T0930Z-080211T1500Z/
RENO-HARVEY-KINGMAN-HARPER-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN...
ANTHONY...HARPER
330 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

AREAS OF SLEET AND FREEZING RAIN...WITH SCATTERED THUNDERSTORMS...WILL
CONTINUE TO DEVELOP OVER THE AREA THIS MORNING. ICE ACCUMULATIONS
UP TO ONE-TENTH OF AN INCH WILL BE POSSIBLE...WITH LOCALLY HIGHER
AMOUNTS WHERE THERE ARE THUNDERSTORMS. THE PRECIPITATION WILL
MOVE OUT OF THE AREA BY MID-MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE DRIVING.

$$

KSZ053-069-070-083-092-111730-
/O.CON.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/
CHASE-BUTLER-GREENWOOD-SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WICHITA...WELLINGTON
330 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON. 

AREAS OF SLEET AND LIGHT FREEZING RAIN...WITH SCATTERED
THUNDERSTORMS...WILL CONTINUE TO DEVELOP OVER THE AREA THIS
MORNING...AND PERSIST THROUGH THE MORNING. ICE ACCUMULATIONS UP
TO ONE-TENTH OF AN INCH WILL BE POSSIBLE...WITH LOCALLY HIGHER
AMOUNTS WHERE THERE ARE THUNDERSTORMS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE DRIVING.

$$

SCHRECK
000 
WWUS43 KICT 111134
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
534 AM CST MON FEB 11 2008

KSZ067-068-082-091-111245-
/O.CAN.KICT.WW.Y.0003.000000T0000Z-080211T1500Z/
RENO-HARVEY-KINGMAN-HARPER-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN...
ANTHONY...HARPER
534 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SLEET AND FREEZING RAIN HAS MOVED EAST OF THE AREA.
THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

KSZ071-072-093>096-098>100-111945-
/O.CON.KICT.WS.W.0003.000000T0000Z-080211T2100Z/
WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
534 AM CST MON FEB 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

SLEET AND FREEZING RAIN WILL CONTINUE THIS MORNING...AND BECOME
WIDESPREAD FREEZING RAIN BY EARLY THIS AFTERNOON. EMBEDDED
THUNDERSTORMS ARE LIKELY THROUGH MID-MORNING...WHICH WILL CAUSE
HEAVIER PERIODS OF FREEZING RAIN AND ICE ACCUMULATIONS.
SIGNIFICANT ACCUMULATIONS OF ICE GREATER THAN ONE-QUARTER INCH
WILL BE POSSIBLE. THIS WILL RESULT IN TREACHEROUS TRAVEL
CONDITIONS...AND THE POSSIBILITY FOR DOWNED POWER LINES AND TREE
LIMBS.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ053-069-070-083-092-111900-
/O.CON.KICT.WW.Y.0003.000000T0000Z-080211T1900Z/
CHASE-BUTLER-GREENWOOD-SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WICHITA...WELLINGTON
534 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON. 

AREAS OF SLEET AND LIGHT FREEZING RAIN...WITH SCATTERED
THUNDERSTORMS...WILL CONTINUE TO DEVELOP OVER THE AREA THIS
MORNING...AND PERSIST THROUGH THE MORNING. ICE ACCUMULATIONS UP
TO ONE-TENTH OF AN INCH WILL BE POSSIBLE...WITH LOCALLY HIGHER
AMOUNTS WHERE THERE ARE THUNDERSTORMS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE DRIVING.

$$

SCHRECK
000 
WWUS43 KICT 111341
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
741 AM CST MON FEB 11 2008

KSZ093-112100-
/O.CAN.KICT.WS.W.0003.000000T0000Z-080211T2100Z/
/O.EXB.KICT.WW.Y.0003.000000T0000Z-080211T2100Z/
COWLEY-
INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY
741 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

PATCHY AREAS OF FREEZING DRIZZLE CAN BE EXPECTED FOR THE 
REST OF THE MORNING...WITH ANY ADDITIONAL ICE ACCUMULATIONS
TO BE VERY LIGHT. HOWEVER TRAVEL WILL REMAIN VERY SLICK
AND HAZARDOUS FROM THE SLEET AND FREEZING RAIN THAT FELL
EARLIER IN THE MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

KSZ053-083-092-111445-
/O.CAN.KICT.WW.Y.0003.000000T0000Z-080211T1900Z/
CHASE-SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...WICHITA...WELLINGTON
741 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

A CHANCE FOR PATCHY FREEZING DRIZZLE WILL CONTINUE FOR A FEW MORE
HOURS THIS MORNING...HOWEVER NO ADDITIONAL ICE ACCUMULATION IS
EXPECTED. 

$$

KSZ071-072-094>096-098>100-112100-
/O.CON.KICT.WS.W.0003.000000T0000Z-080211T2100Z/
WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
741 AM CST MON FEB 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

SLEET AND FREEZING RAIN WILL CONTINUE THIS MORNING...AND BECOME
WIDESPREAD FREEZING RAIN BY EARLY THIS AFTERNOON. EMBEDDED
THUNDERSTORMS ARE LIKELY THROUGH MID-MORNING...WHICH WILL CAUSE
HEAVIER PERIODS OF FREEZING RAIN AND ICE ACCUMULATIONS.
SIGNIFICANT ACCUMULATIONS OF ICE TO AROUND ONE-HALF INCH IS
EXPECTED. THIS WILL RESULT IN TREACHEROUS TRAVEL CONDITIONS...AND
THE POSSIBILITY FOR DOWNED POWER LINES AND TREE LIMBS.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ069-070-111900-
/O.CON.KICT.WW.Y.0003.000000T0000Z-080211T1900Z/
BUTLER-GREENWOOD-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA
741 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON. 

PATCHY AREAS OF FREEZING DRIZZLE CAN BE EXPECTED FOR THE 
REST OF THE MORNING...WITH ANY ADDITIONAL ICE ACCUMULATIONS
TO BE VERY LIGHT. HOWEVER TRAVEL WILL REMAIN VERY SLICK
AND HAZARDOUS FROM THE SLEET AND FREEZING RAIN THAT FELL
EARLIER IN THE MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE DRIVING.

$$

KED
000 
WWUS43 KICT 111642
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1042 AM CST MON FEB 11 2008

KSZ071-072-111745-
/O.CAN.KICT.WS.W.0003.000000T0000Z-080211T2100Z/
WOODSON-ALLEN-
INCLUDING THE CITIES OF...YATES CENTER...IOLA
1042 AM CST MON FEB 11 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
STORM WARNING. 

FREEZING RAIN HAS PUSHED SOUTHEAST OF THE AREA THIS MORNING AND
WILL NO LONGER AFFECT WOODSON AND ALLEN COUNTIES. THEREFORE THE
WINTER STORM WARNING HAS BEEN CANCELLED.

$$

KSZ069-070-111745-
/O.CAN.KICT.WW.Y.0003.000000T0000Z-080211T1900Z/
BUTLER-GREENWOOD-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA
1042 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

FREEZING RAIN HAS PUSHED SOUTHEAST OF THE AREA THIS MORNING AND NO
LONGER POSSES A THREAT. THEREFORE THE WINTER WEATHER ADVISORY HAS
BEEN CANCELLED.

$$

KSZ093-111745-
/O.CAN.KICT.WW.Y.0003.000000T0000Z-080211T2100Z/
COWLEY-
INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY
1042 AM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

FREEZING RAIN HAS PUSHED SOUTHEAST OF THE AREA THIS MORNING AND NO
LONGER POSSES A THREAT. THEREFORE THE WINTER WEATHER ADVISORY HAS
BEEN CANCELLED.

$$

KSZ094>096-098>100-112100-
/O.CON.KICT.WS.W.0003.000000T0000Z-080211T2100Z/
ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
1042 AM CST MON FEB 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

SLEET AND FREEZING RAIN WILL CONTINUE THIS MORNING AND INTO THE
AFTERNOON HOURS. SIGNIFICANT ACCUMULATIONS OF ICE TO AROUND ONE-
HALF INCH IS EXPECTED. THIS WILL RESULT IN TREACHEROUS TRAVEL
CONDITIONS...AND THE POSSIBILITY FOR DOWNED POWER LINES AND TREE
LIMBS.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

LAWSON
000 
WWUS43 KICT 112101
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CST MON FEB 11 2008

...LIGHT FREEZING DRIZZLE WILL CONTINUE THROUGH THE EARLY EVENING...


KSZ096-098>100-120300-
/O.CAN.KICT.WS.W.0003.000000T0000Z-080211T2100Z/
/O.NEW.KICT.WW.Y.0004.080211T2101Z-080212T0300Z/
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
301 PM CST MON FEB 11 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

THE MAJORITY OF THE HEAVY ICE ACCUMULATION HAD ENDED ACROSS THE AREA.
HOWEVER...LIGHT FREEZING DRIZZLE WILL PERSIST THROUGH THE EARLY EVENING.
THIS WILL CONTINUE TO CAUSE SOME SLICK SPOTS ON THE ROADWAYS.
 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

KSZ094-095-112215-
/O.CAN.KICT.WS.W.0003.000000T0000Z-080211T2100Z/
ELK-WILSON-
INCLUDING THE CITIES OF...HOWARD...FREDONIA
301 PM CST MON FEB 11 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
STORM WARNING. 

PATCHY FREEZING DRIZZLE WILL ENDING BY 4 PM. OTHERWISE...NO
ADDITIONAL ICE ACCUMULATION IS EXPECTED TONIGHT. 

$$
COX

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 10, 2:52 PM CST, 12 minutes earlier.

Area forecast discussion, Feb 10, 2:52 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CST SUN FEB 10 2008

.DISCUSSION...

MAIN FORECAST CONCERN...POTENTIAL FOR SIGNIFICANT ICING LATE
TONIGHT INTO MONDAY ACROSS SOUTHEAST KANSAS.

TONIGHT-MONDAY:
ARCTIC AIR NOW WELL ENTRENCHED ACROSS KANSAS...WITH TEMPS IN OUR
AREA REMAINING BELOW FREEZING THIS PM ALONG WITH DEWPOINTS IN THE
SINGLE DIGITS. GFS/UKMET/NAM-WRF SUPPORT POTENTIAL FOR SIGNIFICANT
ICE ACCUMULATIONS FOR SERN KS FOR LATE TONIGHT-MONDAY. IMPRESSIVE
ISENTROPIC LIFT ALONG WITH MOISTURE TRANSPORT IN ASSOCIATION WITH
45-50 KT SWRLY LOW-LEVEL JET WILL RESULT IN SATURATION OF THE WARM
LAYER ALOFT THRU 750 MB...WITH ELEVATED INSTABILITY EVIDENT ON
FORECAST SOUNDINGS. THIS SHOULD ALLOW LIGHT FREEZING RAIN TO
DEVELOP BY DAYBREAK AND BECOME WIDESPREAD ACROSS SERN KS. THE
INSTABILITY ALSO SUPPORTS CONVECTIVE ELEMENTS AND LOCALLY HEAVIER
FREEZING RAIN. QPF OF AROUND 0.20 TO 0.30 ON THE GFS/WRFARW32
ALONG WITH LOCALLY HEAVIER AMOUNTS IN CONVECTION SUPPORT UPGRADING
MOST OF THE WINTER STORM WATCH TO A WARNING WITH THIS PACKAGE. THE
NWRN-MOST COUNTIES OF THE WATCH (FLINT HILLS) WILL BE PUT IN A WINTER WX
ADVISORY...WHERE MORE CONFIDENT FREEZING RAIN AMOUNTS WILL BE LESS
THAN ONE-QUARTER INCH. IT IS QUITE POSSIBLE THAT LATER SHIFTS MAY
NEED TO EXPAND THE WINTER WX ADVISORY WWD INTO THE WICHITA METRO
AREA FOR MONDAY MORNING (INCLUDING RUSH HOUR). FAR SERN KS WILL
REMAIN UNDER CLOUDS/PRECIPITATION THE LONGEST INTO MONDAY AND
THEREFORE HIGHS MAY STRUGGLE TO GET TO FREEZING UNTIL LATE IN THE
DAY IF AT ALL. SO EXTENDING THE WARNING TIL 21Z MON. THE DEEPER
MOISTURE IS PROGGED TO GET SHUNTED EWD MON NIGHT AS THE UPPER
TROF/MID LEVEL CAA ARRIVE. SO ALTHOUGH THE PRECIPITATION MAY
BRIEFLY TRANSITION TO FROZEN FORM BEFORE ENDING...PRECIPITATION
CHANCES ARE EXPECTED TO WIND DOWN RAPIDLY FROM W-E ACROSS OUR
AREA.

TUESDAY-WEDNESDAY:
DRY WEATHER EXPECTED AS THE UPPER TROF MOVES EAST OF OUR AREA...WITH
THE NEXT STRONG UPPER TROF/LOW DIGGING TOWARD THE SOUTHWESTERN STATES.
NEAR NORMAL TEMPERATURES PROGGED TUESDAY. THEN TEMPERATURES WILL
WARM TO ABOVE NORMAL READINGS WED-WED NIGHT AS PRESSURE FALLS TO THE
LEE OF THE ROCKIES INDUCE A STRONG SOUTHERLY COMPONENT WITH A
LOW-LEVEL THERMAL RIDGE BUILDING INTO THE AREA AHEAD OF THE NEXT
ARCTIC FRONT.

THURSDAY-SUNDAY:
REGARDING THE SOUTHERN STREAM UPPER LOW EJECTION FROM THE SOUTHERN
ROCKIES ACROSS THE SOUTHERN PLAINS...PREFER THE 00Z ECMWF OVER THE
LATEST GFS. DPROG/DT ANALYSIS INDICATES THE GFS HAS POOR CONTINUITY
WITH THIS FEATURE CENTERED ON FRI...WITH THE ECMWF SHOWING BETTER
CONTINUITY ON POSITIONING AND MAINTAINING AN UPPER LOW. BOTH MODELS
DO AGREE THAT THE ARCTIC FRONT WILL PLUNGE SEWD THRU OUR AREA
THURS/THURS EVE WITH MUCH COLDER AIR ARRIVING. LOWERED HIGHS FRI
SUBSTANTIALLY GIVEN LATEST MODEL TRENDS. THERE WILL BE A CHANCE
(30%) OF MIXED WINTRY PRECIPITATION WITH BOTH THE ARCTIC FRONT
MOVING THRU...AND WITH THE UPPER LOW TRACKING BY TO OUR S ACROSS
OK/TX. THE LAST HALF OF THE WEEKEND SHOULD BE DRY AND NEAR NORMAL
TEMPS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    19  38  25  43 /  20  50  20  10
HUTCHINSON      18  39  23  43 /  20  30  20  10
NEWTON          18  37  24  42 /  20  50  20  10
ELDORADO        18  36  24  42 /  20  60  30  10
WINFIELD-KWLD   23  38  27  43 /  40  60  40  10
RUSSELL         13  39  21  44 /  10  20  10   0
GREAT BEND      15  41  22  44 /  10  20  10   0
SALINA          15  36  23  43 /  10  30  20   0
MCPHERSON       15  38  23  43 /  20  30  20  10
COFFEYVILLE     23  34  28  41 /  40  80  50  10
CHANUTE         19  33  26  40 /  40  80  50  10
IOLA            17  33  25  40 /  30  80  50  10
PARSONS-KPPF    22  34  27  40 /  40  80  50  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 4 AM TO 1 PM CST MONDAY FOR KSZ053-
069-070-093.

WINTER STORM WARNING FROM 4 AM TO 3 PM CST MONDAY FOR KSZ071-072-
094>096-098>100.

&&
Hazardous weather outlook, Feb 10, 4:43 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
443 AM CST SUN FEB 10 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
443 AM CST SUN FEB 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FREEZING DRIZZLE AND LIGHT FREEZING RAIN ARE EXPECTED TO
DEVELOP LATE TONIGHT...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS. PLEASE REFER TO THE WINTER STORM WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL FOR WIDESPREAD FREEZING RAIN AND SIGNIFICANT ICE
ACCUMULATIONS WILL EXIST FOR SOUTHEAST KANSAS ON MONDAY. PLEASE
REFER TO THE LATEST WINTER STORM WATCH FOR FURTHER DETAILS.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS ON MONDAY ACROSS THE
SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS. ISOLATED STRONG STORMS
WITH SMALL HAIL WILL BE POSSIBLE FOR AREAS EAST OF THE KANSAS
TURNPIKE.

ON MONDAY NIGHT...THE RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS
MUCH OF THE AREA BEFORE ENDING. NO SNOW ACCUMULATION IS EXPECTED.

FROM THURSDAY NIGHT THROUGH FRIDAY...THERE IS A CHANCE OF MIXED
WINTRY PRECIPITATION ACROSS THE AREA. IT IS TOO EARLY TO DETERMINE
IF ACCUMULATING ICE OR SNOWFALL WILL OCCUR WITH THIS WEATHER
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:02 AM CSTWinter Storm WatchICTAllen, Chautauqua, Cowley, Elk, Greenwood, Labette and 4 more11 hr
Feb 10, 3:04 PM CSTWinter Weather AdvisoryICTButler, Chase, Cowley, Greenwood, Harper, Harvey and 4 more20 hr

Nearby

Winter Storm Warnings in Kansas, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.